I lost one of my birth control pills so I took the next days in the pack. Is that okay? What should I do if this happens. I don’t want to get pregnant.
– Anonymous Mouse
Dear Anonymous Mouse,
Yes—you can just continue with the other pills—and it sounds like you will end the month one pill short. It is recommended you take at least 21 active pills with hormones in a row, before the end of the pack. There is flexibility after taking 21 active pills to: a) continue with active pills and take pills continuously with no scheduled breaks for a “pill period.” Or, b) take a break lasting 2-7 days after your hormone pills (traditional pill packs had 21 active pills followed by 7 days of placebo pills during which time the bleeding, or pill period, occurs). During your break days, you can take an “inactive” pill which may come in your pill pack, or no pill.
– Dr. Z
See disclaimer below
DISCLAIMER:This information is for educational purposes only and not intended to guide individual therapy. Answers should never substitute for consultation with a healthcare provider or counselor who can make decisions based on an individual’s history, desires, and circumstances. Always seek the advice of a clinician for any questions regarding health, medical condition, birth control method or other family planning or social issues. Under no circumstances should an individual use this information in lieu of, or to override, the judgment of a treating clinician. Dr. Zieman, or SageMed LLC, is not responsible, or liable, for errors, omissions, or any damage or loss incurred as a result of use of any birth control method or use or reliance on any material or information provided through this website.